Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 4, 2015, 9:11 AM EDT for Taylor County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 9:11 AM EDT (13:11 UTC)
- Expired
- Aug 4, 2015, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 106 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WGUS52 KTAE 041311
FFWTAE
FLC123-041615-
/O.NEW.KTAE.FF.W.0012.150804T1311Z-150804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 1215 PM EDT
* AT 909 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN HAVE
FALLEN IN AREAS WITH STANDING WATER FROM PREVIOUS DAYS RAIN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY...WITH ANOTHER 2 INCHES OF
RAIN POSSIBLE OVER THE NEXT HOUR OR SO.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STEINHATCHEE...FISH CREEK...HOWELL PLACE...BIRD ISLAND...CEDAR
ISLAND...BLUE SPRINGS AND KEATON BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2968 8346 2969 8348 2972 8349 2971 8352
2973 8355 2976 8356 2976 8359 2977 8357
2978 8358 2978 8359 2982 8359 2982 8360
2987 8355 2972 8334 2967 8337
$$
15-HARRIGAN1 follow-up statement
730
WGUS72 KTAE 041504
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 AM EDT TUE AUG 4 2015
FLC123-041514-
/O.CAN.KTAE.FF.W.0012.000000T0000Z-150804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR FL-
1104 AM EDT TUE AUG 4 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TAYLOR COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND RAPID WATER RISES ARE NO LONGER
EXPECTED.
LAT...LON 2968 8346 2969 8348 2972 8349 2971 8352
2973 8355 2976 8356 2976 8359 2977 8357
2978 8358 2978 8359 2982 8359 2982 8360
2987 8355 2972 8334 2967 8337
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:23 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 4, 4:23 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EDT TUE AUG 4 2015 .Near Term [Through Today]... The overnight analysis reveals broad upper level troughing over the Great Lakes and northeast states with light northwest flow aloft over the local area. A pocket of drier air is located over central Alabama with PWAT values only around 1 inch in the driest areas. A gradient of deep layer moisture exists over the local forecast area with fairly dry conditions over the western half and greater moisture over the eastern half. As we head through the day, it's first important to note that the 00z GFS has a poor forecast of dewpoints at least in the first 6 hours of its forecast. It initialized with dewpoints a bit too low in the dry air across central Alabama and is running 5-10 degrees too low on its forecast as of 06z. This error seems to propagate through today's forecast and results in much lower dewpoints and instability across a larger part of the forecast area compared to other guidance. The NAM seems a little more realistic in this case with a better near term forecast. This has implications for afternoon convective chances with the GFS and its MOS very dry for today across most of the area. Meanwhile, the ensemble of CAM guidance shows a narrow strip of higher PoPs running across the inland portions of the Florida counties and adjacent sections of southern Georgia. This appears to be related to the afternoon sea breeze. The official forecast trended in this direction with higher PoPs in this area and lower PoPs across the north where the airmass will be drier, just not as dry as the GFS thinks. Afternoon high temperatures are expected to range from near 90 across the southeast big bend to the upper 90s across the northwest areas where more sunshine is likely. With dewpoints expected to remain in the low to mid 70s across the southern portion of the area, heat index values are expected to average around 105 there and near 100 elsewhere. .Short Term [Tonight Through Thursday]... With the region on the western edge of the subtropical ridge for the short term period, expect a return to the typical summertime afternoon and evening showers and thunderstorms. Model guidance suggests areas across the Florida Big Bend and into South Central Georgia will be favored for convection on Wednesday. By Thursday, the leading edge of the next storm system moves into the Mid South, and with deep layer moisture on the increase across the western portion of the region, expect greater rain chances in the western zones Thursday afternoon. High temperatures throughout the short term period should be in the mid 90s. .Long Term [Thursday Night Through Tuesday]... Primary focus for the long term period will be the approach of a frontal system on Friday and Saturday. The main energy with this system will move quickly through the Tennessee Valley on Friday and reach the Mid Atlantic Coast by Saturday. A frontal boundary will stall across the region early in the weekend, suggesting a couple of high PoP days, especially through Sunday. Model guidance then diverges on whether some drier air will filter in from the north (GFS) or the region stays stuck in a wet pattern into the first of next week (Euro). For now will indicate rain chances at the end of the period slightly above climatology. With a wet pattern expected for at least the first half of the long term period, should see afternoon high temperatures in the lower 90s. && .Aviation... [Through 06Z Wednesday] Mainly VFR conditions are expected with a brief period of MVFR possible near dawn around VLD. Isolated to scattered convection is expected during the afternoon hours, most numerous around TLH and VLD. && .Marine... Winds and seas will return to typical summertime levels through much of this week as high pressure builds back over the marine area. A weak frontal system will approach the region by the weekend and may result in a slight increase in winds. && .Fire Weather... Warm and humid conditions will continue for the next several days with scattered convection, mainly in the afternoon and early evening. && .Hydrology... The Steinhatchee River has crested and is now starting to slowly fall. It is expected that the river will remain above flood stage for at least the next few days, likely dropping below flood stage on Friday morning. With mainly scattered afternoon and evening storms the next few days, do not anticipate any additional river flood concerns, though areas in the Southeast Florida Big Bend, particularly in Dixie County, will be especially prone to further areal flooding, should any storms move over the area during the next couple of days. && .Preliminary Point Temps/PoPs... Tallahassee 96 76 93 75 92 / 60 20 40 20 40 Panama City 88 78 88 78 88 / 30 20 40 20 40 Dothan 98 75 94 74 93 / 40 10 40 20 50 Albany 96 76 95 74 92 / 30 10 40 20 50 Valdosta 94 76 94 74 92 / 50 20 40 20 40 Cross City 90 76 92 74 91 / 50 20 40 20 40 Apalachicola 90 79 88 77 87 / 30 20 30 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...DVD MARINE...GODSEY FIRE WEATHER...DVD HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:56 AM EDT | Areal Flood Advisory | TAE | Dixie, Taylor | 64 min |
| Aug 4, 9:53 AM EDT | Rip Current Statement | TAE | Franklin, Gulf | 14 hr |
| Aug 4, 10:01 AM EDT | Areal Flood Advisory | TAE | Dixie | 59 min |
| Aug 4, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 33 min |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.